Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 26, 2006, 3:13 AM CST for 21 counties in Nebraska; Monona County, Iowa. It took effect at Jan 26, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2006, 3:13 AM CST (09:13 UTC)
- In effect from
- Jan 26, 2006, 10:00 AM CST
- Expired
- Jan 26, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 260913 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 313 AM CST THU JAN 26 2006 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS WILL PRODUCE SOUTHERLY WINDS OVER 30 MPH...WITH SOME GUSTS TO 45 MPH...ACROSS PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA THIS AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-261715- /O.NEW.KOAX.WI.Y.0003.060126T1600Z-060127T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY... BEATRICE 313 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE MORNING...WITH WIND GUSTS TO 45 MPH EXPECTED THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...THE HIGH WINDS AND EXTREMELY DRY VEGETATION WILL PRODUCE CONDITIONS CONDUCIVE FOR SMALL GRASS FIRES TO QUICKLY BECOME UNCONTROLLABLE. OUTSIDE BURNING IS DISCOURAGED...AND EXTRA CAUTION SHOULD BE USED WITH THE DISPOSAL OF SMOKING MATERIALS. $$ DERGAN
3 follow-up statements
000 WWUS73 KOAX 261614 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1014 AM CST THU JAN 26 2006 ...STRONG SOUTHERLY WINDS TODAY... .A LOW PRESSURE SYSTEM OVER THE WESTERN DAKOTAS WILL PRODUCE SOUTHERLY WINDS OVER 30 MPH...WITH SOME GUSTS TO 45 MPH...ACROSS PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA THIS AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-262200- /O.CON.KOAX.WI.Y.0003.000000T0000Z-060127T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY... BEATRICE 1014 AM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS HAD INCREASED TO 20 TO 30 MPH AT MID MORNING AND ARE EXPECTED TO REACH 25 TO 35 MPH BY NOON. WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE AREA WITH WIND GUSTS TO 45 MPH AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... THE HIGH WINDS AND EXTREMELY DRY VEGETATION WILL PRODUCE CONDITIONS CONDUCIVE FOR SMALL GRASS FIRES TO QUICKLY BECOME UNCONTROLLABLE. OUTSIDE BURNING IS DISCOURAGED...AND EXTRA CAUTION SHOULD BE USED WITH THE DISPOSAL OF SMOKING MATERIALS. $$ FOBERT
000 WWUS73 KOAX 262139 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 339 PM CST THU JAN 26 2006 ...STRONG SOUTHERLY WINDS THROUGH THE REMAINDER OF THE AFTERNOON... .LOW PRESSURE OVER THE NORTHERN PLAINS WILL PRODUCE SOUTHERLY WINDS OVER 30 MPH...WITH SOME GUSTS TO AROUND 50 MPH...ACROSS PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA LATE THIS AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-270000- /O.CON.KOAX.WI.Y.0003.000000T0000Z-060127T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY... BEATRICE 339 PM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS 25 TO 35 MPH WILL CONTINUE ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON. WIND GUSTS BETWEEN 40 AND 50 MPH ARE LIKELY AT TIMES THROUGH 500 PM...THEN GRADUALLY DIMINISH THEREAFTER. TEKAMAH REPORTED A WIND GUST TO 52 MPH AND NORFOLK A GUST OF 51 MPH BETWEEN 230 AND 300 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO... THE HIGH WINDS AND EXTREMELY DRY VEGETATION WILL PRODUCE CONDITIONS CONDUCIVE FOR SMALL GRASS FIRES TO QUICKLY BECOME UNCONTROLLABLE. OUTSIDE BURNING IS DISCOURAGED...AND EXTRA CAUTION SHOULD BE USED WITH THE DISPOSAL OF SMOKING MATERIALS. $$ FOBERT
000 WWUS73 KOAX 270000 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 600 PM CST THU JAN 26 2006 IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-270100- /O.EXP.KOAX.WI.Y.0003.000000T0000Z-060127T0000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...SEWARD...LINCOLN...CRETE...FAIRBURY... BEATRICE 600 PM CST THU JAN 26 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS SHOULD CONTINUE TO GRADUALLY DECREASE ACROSS EASTERN NEBRASKA AND PARTS OF WEST CENTRAL IOWA TONIGHT. HOWEVER... SUSTAINED WINDS OF 25 MPH WITH GUSTS OF 35 MPH OR SO CAN BE EXPECTED THIS EVENING. $$ CHERMOK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 3:06 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 26, 3:06 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 AM CST THU JAN 26 2006
.DISCUSSION...
SYNOPSIS...00Z SUBJECTIVE UPPR AIR ANLYS INDCD CUTT-OFF LO WAS
EJECTING NEWD THRU WRN AZ ASSOCIATED WITH A 110 M H5 HEIGHT FALL
AT KFGZ. WIDESPREAD HEIGHT FALLS WERE ALSO NOTED OVR THE PAC NW
ASSOCIATED WITH A STG TROF IN THE GULF OF ALASKA. DOWNSTRM FM
THESE TWO FEATURES...A RIDGE EXTENDD FM ERN MT SWD INTO CNTRL TX.
AT H85 RIDGE WAS CNTRD OVR ERN OK/NE TX WITH THE A TROF DVLPNG FM
WRN SD INTO ERN CO. LITTLE IF ANY MOISTURE WAS SEE AT BOTH H85 OR
H7 AT 00Z. 08Z OBJECTIVE MSAS ANLYS INDCD LO OVR NE CO WITH LEE
TROF SWD INTO ERN NM.
FORECAST...A WARM AND WINDY DAY IS IN STORE FOR THE CWA. CIRRUS IS
EXPECTED TO CONT TO SPILL OVR THE RIDGE...BUT OTHERWISE BETTER
MOISTURE IS NOT EXPECTED UNTIL LATER THIS AFTN. THUS WITH DECENT
MIXING AND THE WARM H85 TMPS CONTINUING HAVE BUMPED TEMPS INTO THE
LOWER AND MID 60S FOR MOST LOCATIONS. THUS WE MAY GET CLOSE TO THE
RECORD OF 64 IN OMAHA...BUT OFK/LNK SEEM FAIRLY SAFE. WITH GOOD
MIXING EXPECTED AND 40 TO 50 KTS AT 925 MB...WILL LIKELY SEE
WINDS ARND ADVISORY CRITERIA. WENT AHEAD AND ISSUED A WND ADVRY
FOR MOST OF ERN NEB...BUT LEFT SW IA OUT WITH A LITTLE LESS
MIXING EXPECTED THERE SEEN IN THE 1000 TO 900 MB LAPSE RATES.
DELAYED THE TIMING OF THE SPRINKLES FOR THE WRN FA UNTIL LATER
THIS AFTN WHEN THE BETTER H5 TO H3 Q-G FORCING MOVES ACRS THE FA.
DID GO WITH A SCHC OF -SHRA FM ALNG THE MO RVR EWD DURING THE ERLY
EVNG WITH FAIRLY DECENT VERTICAL MOTION INDICATED IN TIME HEIGHT
SECTIONS. MOISTURE IS LIMITED...BUT THOUGHT THERE MAY BE A SIGHT
OR TWO WITH MORE THAN A TRACE EVENT. SYSTEM WL EJECT TO THE NE OF
THE AREA TONIGHT...BUT SFC GRADIENT OVR THE CNTRL/SRN CWA EXPECTED
TO RMN. THUS HAVE INCREASE GOING LOWS TO ARND 40 OVR THIS AREA
WHICH WLD BE A RECORD MAX MIN FOR FRI AT OMA/LNK. MODELS ARE A
LITTLE QUICKER WITH THE SYSTEM ON SAT DUE TO LESS DIGGING OF THE
SRN STRM SHRTWV. MOISTURE STILL LOOKS TO STRM NWD FRI NIGHT AHEAD
OF THE SYSTEM WITH BOTH THE NAM/GFS INDICATING +2 H85 DEW POINTS
IN THE SRN CWA. THUS EVEN WITH THE WEAKER DYNAMICS INDICATED BY
THE 00Z MODELS...CHC POPS STILL SEEM REASONABLE. SYSTEM ONCE AGAIN
IS FM THE PAC WITH NO TAP OF ARCTIC AIR WITH IT...AND MDLS
INDICATING BOUNDARY LAYER TMPS TO WARM FOR -SN SAT NIGHT AND HAVE
REMOVED FM FORECAST AND ALSO LIMITED POPS TO SCHC AFTER MIDNIGHT
IN THE ERN CWA WITH THE FASTER MOVEMENT INDICATED BY THE 00Z
MODELS. DID NOT MAKE ANY CHANGES PAST THIS TIME PERIOD...BUT THE
UNCERTAINTY INTO EARLY NEXT WEEK SIGLY INCREASED WITH THE 00Z MDL
RUNS. GFS HAS A SECOND SYSTEM COMING THRU SUN NIGHT AND CLOSING
OFF OVR THE MID MS RVR VALLEY. THIS IS A SIG CONTINUITY CHANGE AND
THUS NO CHANGES WERE MADE SO THE DAY SHIFT CAN TAKE A CLOSER LOOK
AT ENSEMBLE/HPC DATA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ011-NEZ012-NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-
NEZ032-NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-NEZ050-NEZ051-
NEZ065-NEZ066-NEZ078-NEZ088-NEZ089.
IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR IAZ043.
&&
BOUSTEADHazardous weather outlook, Jan 25, 5:14 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 514 PM CST WED JAN 25 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 514 PM CST WED JAN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY STRONG SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THURSDAY. THIS WILL ALSO LEAD TO EXTREME FIRE DANGER DURING THE DAY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY A NEW STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS OVER THE WEEKEND. THERE WILL BE A CHANCE OF SNOW SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY. DEWALD
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.